MAUDE Adverse Event Report: CareFusion, Inc SAFE-T-CENTESIS TRAY 6FR X 16CM; Thoracentesis Tray

CareFusion, Inc SAFE-T-CENTESIS TRAY 6FR X 16CM; Thoracentesis Tray
Catalog Number PIG1260T
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of safe t centesis tray, the app connected the tubing to the catheter and turns it on the system however, fluid backed up instead of flowing as intended.During follow-up response received on (b)(6)2026, it was reported that the issue was observed on two separate occasions after fluid had been aspirated into a syringe for laboratory testing and the system was connected to a gravity drain.At that time, a hissing sound indicating air escape was heard when connected to the vacuum bottle.Fluid was observed moving back toward the patient through the tubing; however, the user stopped the three-way stopcock before all of the fluid could return.No visible blockage, kinks, clamps, or obstructions were identified, and no damage was observed on the catheter, tubing, connectors.The procedure was being performed using a 6fr safe-t-centesis catheter, and all connections were reported to be secure and properly assembled.The issue was not resolved by replacing any components; instead, water was added to the white hub to create a water seal and address a potential air leak.No medical intervention, treatment delay, or patient harm was reported, although the issue required the clinician to spend additional time in the procedure room, impacting workflow and limiting the number of procedures that could be performed that day.During additional follow up response received on (b)(6)2026 it was further reported that the procedure was a thoracentesis performed using a 6fr safe-t-centesis kit.The reporter indicated that the issue occurred during two separate procedures involving different patients and the same lot number and same type of device were used for both occasions, although the event dates are not recalled.After approximately 200 cc of fluid was aspirated for laboratory testing, a gravity drainage bag was connected.At that time, fluid was observed moving toward the patient rather than toward the drainage bag.The reporter indicated that fluid was present in the tubing because it had been aspirated into a syringe for laboratory collection.A hissing sound suggestive of air escape was heard when the system was connected to the vacuum bottle.To address a possible air leak, sterile normal saline was dripped into the white hub on the catheter, where the stylet is removed, prior to stylet removal, creating a water seal.An app is an advanced practice provider.
 
Additional Manufacturer Narrative
H11: this supplemental mdr is being submitted to correct the g1: manufacturing location from mannford to reynosa.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SAFE-T-CENTESIS TRAY 6FR X 16CM
Common Device Name
Thoracentesis Tray
Manufacturer (Section D)
CareFusion, Inc
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas OK 88780
MX   88780
Manufacturer Contact
michael gaffney
75 n. fairview drive
vernon hills, IL 60061
+1(801)565-2341
MDR Report Key50349876
Report Number1423507-2026-00127
Device Sequence Number20369752
Product Code PXI
UDI-Device Identifier10885403108365
UDI-Public(01)10885403108365(17)280731(10)RELQ3350
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPIG1260T
Device Lot NumberRELQ3350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/20/2026
Supplement Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown